Alveolar hemorrhage associated with warfarin therapy: a case report and literature review


Erdogan D., Kocaman O., Oflaz H., Goren T.

INTERNATIONAL JOURNAL OF CARDIOVASCULAR IMAGING, cilt.20, ss.155-159, 2004 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 20 Konu: 2
  • Basım Tarihi: 2004
  • Doi Numarası: 10.1023/b:caim.0000014101.06445.66
  • Dergi Adı: INTERNATIONAL JOURNAL OF CARDIOVASCULAR IMAGING
  • Sayfa Sayıları: ss.155-159

Özet

A 75-year-old man was admitted to our clinic with the complaints of palpitation, fever, severe dyspnea, dizziness and bloody sputum associated with coughing. Chest radiographs revealed that the lungs were bilaterally infiltrated. A high resolution computed tomographic study of the thorax disclosed diffuse alveolar hemorrhage, of which presence was proved by histopathological study of bronchoalveolar lavage material. The hemorrhage occurred at 8th day of 5 mg daily warfarin therapy, which was given for frequent atrial fibrillation attacks was controlled by fresh frozen plasma and vitamin K. Alveolar hemorrhage is difficult to diagnose and has high mortality if the treatment was not started as soon as possible. This is the first report of alveolar hemorrhage caused by 5 mg daily warfarin therapy. We propose that the patient's age, nutritional status, used drugs should be taken into consideration for true management of patients with atrial fibrillation.